Hail, Baldwin
- When
- June 5, 4:20 PM CST to 4:22 PM CST
- Where
- Baldwin County, Loxley
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.620, -87.750
Thunderstorms developed across southwest Alabama and produced large hail and a funnel cloud.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Thunderstorms developed across southwest Alabama and produced large hail and a funnel cloud.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 5, 2:16 PM CST, 2 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 316 PM CDT TUE JUN 5 2012 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...CURRENT SATELLITE AND RADAR LOOPS SHOW A WEAKENED MESOSCALE CONVECTIVE VORTEX...MCV...OVER THE CENTRAL PORTION OF THE FORECAST AREA WITH SCATTERED TO NUMEROUS CONVECTION MAINLY OVER THE SOUTHEASTERN PORTION OF THE AREA. 0-1 KM MLCAPES ARE SIGNIFICANTLY DECREASED OVER THE NORTHERN PORTION OF THE FORECAST AREA TO AROUND 500 J/KG DUE TO COOLER TEMPERATURES IN THE LOWER EIGHTIES AND ALSO LOWER SURFACE DEWPOINTS BUT ARE 1000-1500 J/KG OVER THE SOUTHERN PORTION WHERE BEST HEATING HAS BEEN OCCURRING AND SURFACE DEWPOINTS NEAR 70 ARE PRESENT. THE SURFACE ANALYSIS SHOWS A WEAK SURFACE TROF ORIENTED EAST-WEST ACROSS THE CENTRAL PORTION OF THE FORECAST AREA WITH THE APPARENT REMNANTS OF AN OLD OUTFLOW BOUNDARY OVER THE COASTAL COUNTIES AND ANOTHER OLD OUTFLOW BOUNDARY ADVANCING NORTHWARD ACROSS THE COASTAL WATERS. WITH THE SURFACE TROF CONTINUING SLOWLY SOUTHWARD INTO THE COASTAL COUNTIES OVERNIGHT AND THE OTHER SURFACE FEATURES...WILL HAVE GOOD CHANCE POPS OVER THE COASTAL COUNTIES THIS EVENING WITH LOW END CHANCE TO SLIGHT CHANCE POPS FURTHER INLAND...THEN POPS TAPER OFF OVERNIGHT. THE MCV IS EXPECTED TO EXIT EAST OF THE FORECAST AREA THIS EVENING. THE SURFACE TROF CONTINUES TO WEAKEN WEDNESDAY THROUGH FRIDAY WHILE MEANDERING OVER THE SOUTHERN PORTION OF THE FORECAST AREA DURING THE DAY THEN DRIFTING INTO THE COASTAL WATERS OVERNIGHT. MODEL SOUNDINGS CONTINUE TO SHOW DRIER MID LEVEL AIR ON WEDNESDAY WHICH WILL ENHANCE DOWNDRAFT DEVELOPMENT. 0-1 KM MLCAPES WILL BE NEAR 1500 J/KG OVER THE COASTAL COUNTIES ON WEDNESDAY THEN MUCH LOWER FURTHER INLAND WHERE DRIER DEEP LAYER AIR WILL BE PRESENT. WILL HAVE GOOD CHANCE POPS OVER THE COASTAL COUNTIES TAPERING TO SLIGHT CHANCE INLAND. MAY SEE SOME STRONG STORM DEVELOPMENT MAINLY OVER THE SOUTHERN PORTION OF THE FORECAST AREA WEDNESDAY AFTERNOON. PROGRESSIVELY DRIER CONDITIONS FOLLOW FOR THURSDAY AND FRIDAY AS THE LONGWAVE TROF OVER THE EASTERN STATES MOVES OFF INTO THE WESTERN ATLANTIC WITH UPPER LEVEL RIDGING BUILDING INTO THE REGION. WILL HAVE SLIGHT CHANCE POPS FOR THE SOUTHERN HALF OF THE AREA ON THURSDAY THEN MAINLY FOR THE COASTAL COUNTIES ON FRIDAY. DAYTIME HIGHS WILL BE SLIGHTLY ABOVE SEASONABLE VALUES AND NEAR NORMAL AT NIGHT. /29 .LONG TERM (SATURDAY THROUGH TUESDAY)...CHANCE POPS RETURN TO THE FORECAST FOR SATURDAY THROUGH TUESDAY AS A SURFACE HIGH OVER THE EASTERN STATES MOVES INTO THE WESTERN ATLANTIC SETTING UP A LIGHT SOUTHWEST FLOW. EXPECT MAINLY AFTERNOON SEA BREEZE CONVECTION TO DEVELOP EACH DAY WITH GENERALLY NEAR SEASONABLE TEMPERATURES. /29 && .AVIATION (18Z ISSUANCE)...A TROF OF SURFACE LOW PRESSURE OVER SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA EASES SOUTHEAST AND BRINGS THE POTENTIAL OF TSRA DELAYS TO THE TERMINALS THROUGH 06.00Z. MVFR CIGS EXPECTED IN AFTERNOON TSRA WITH IFR VSBYS IN MODERATE RAINS. BRIEF STRONG WIND GUSTS IN AND NEAR STORMS WILL POSE HAZARDS TO ARRIVALS/DEPARTURES. HIGH LEVEL CLOUD BASES EXPECTED TONIGHT AFTER STORMS WEAKEN. SOUTHWEST FLOW 4-8 KNOTS EXPECTED OVERNIGHT. /10 && .MARINE...WEAK FRONTAL BOUNDARY EASES SOUTHWARD TOWARD THE COAST WEDNESDAY AM AND STALLS TO CLOSE OUT THE WEEK. WEAK FRONTAL WAVES OF LOW PRESSURE RIPPLE EASTWARD AND WILL CREATE AN ENVIRONMENT SUPPORTIVE OF ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS. A MODERATE SOUTHWEST FLOW AT TIMES TONIGHT...BETWEEN THE APPROACHING FRONTAL ZONE AND HIGH PRESSURE OVER THE GULF...COULD BRING SEAS TO 3 TO 5 FEET RANGES AT TIMES. OTHERWISE...SEAS LOOK TO AVERAGE AROUND 2 FEET THE LATTER HALF OF THE WEEK AS WINDS BECOME LIGHT AND MORE ONSHORE. A PREVAILING SOUTHEAST FLOW (10-15 KNOTS) AND SEAS 2 TO 3 FEET EXPECTED THIS WEEKEND WITH HIGH PRESSURE FROM THE SOUTHWEST ATLANTIC INTO THE EASTERN SEABOARD. /10 && .FIRE WEATHER...A WEAK COLD FRONT WILL MOVE SLOWLY SOUTHWARD TO NEAR THE COASTAL TONIGHT THEN MEANDER NEAR THE COAST THROUGH THURSDAY WHILE CONTINUING TO WEAKEN. AFTERNOON RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL LEVELS THROUGH FRIDAY. PATCHY LIGHT FOG DEVELOPMENT WILL BE POSSIBLE TONIGHT AND AGAIN WEDNESDAY NIGHT...BUT WIDESPREAD DENSE FOG DEVELOPMENT IS NOT EXPECTED. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 91 68 91 / 50 50 20 20 PENSACOLA 76 92 73 90 / 50 50 30 20 DESTIN 75 88 75 87 / 50 50 30 20 EVERGREEN 69 91 65 92 / 30 30 20 20 WAYNESBORO 65 91 61 91 / 30 20 10 10 CAMDEN 66 90 63 91 / 30 20 10 10 CRESTVIEW 70 92 66 92 / 50 50 20 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 505 AM CDT TUE JUN 5 2012 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 505 AM CDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER TODAY AND THIS EVENING. GUSTY STRAIGHT LINE WINDS WILL BE THE MAIN THREAT. A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT CAN BE EXPECTED THROUGH TONIGHT. A MODERATE RISK FOR DANGEROUS RIP CURRENTS CAN BE EXPECTED ALONG AREA BEACHES TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY. GMZ630-650-655-670-675-061200- MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 505 AM CDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT A MODERATE TO STRONG SOUTHWEST FLOW OVER THE MARINE AREA WILL GIVE WAY TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH LATE THIS EVENING. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 303 PM CDT TUE JUN 5 2012 FLZ001>004-052030- INLAND SANTA ROSA FL-INLAND ESCAMBIA FL-COASTAL ESCAMBIA FL- SANTA ROSA FL- 303 PM CDT TUE JUN 5 2012 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES IN NORTHWEST FLORIDA...THROUGH 330 PM CDT... AT 303 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF MOLINO...OR 10 MILES WEST OF CHUMUCKLA...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... WALLACE... PEA RIDGE... MULAT... FLORIDATOWN... PACE... CHUMUCKLA... ALLENTOWN... MOLINO... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 330 PM CDT TUE JUN 5 2012 FLZ005-006-052100- INLAND OKALOOSA FL-COASTAL OKALOOSA FL- 330 PM CDT TUE JUN 5 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...THROUGH 400 PM CDT... AT 330 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF CRESTVIEW...OR 4 MILES EAST OF BAKER...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... LAUREL HILL... CRESTVIEW... BAKER... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 57 AND 67. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. &&
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
347 PM CDT TUE JUN 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 6 N BAKER 30.88N 86.68W
06/05/2012 OKALOOSA FL LAW ENFORCEMENT
SEVERAL POWERLINES DOWN ON STATE ROAD 189.
&&The Mobile radar (KMOB), 47 km away, was scanning. The volume nearest the first event began at 22:18 UTC.
1 hail, 1 funnel cloud. Local standard time, as filed.
Funnel cloud observed 3 times by fire dept near County Roads 64 and 65. Tree limbs were also down in the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2012Every state in 2012This day in weather historyWarnings in Alabama, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398034, 398036.